With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
June 12, 2009 will be one year anniversary since total hysterectomy (everything gone, including most of the cervix) and I want off the Estrogen-Methyltestos H.S. I have gained 15 pounds and all of a sudden (in the last couple of months) started breaking out on my back, chest, neck, face, and scalp. I'm 54 years old and didn't want to start the HRT but gyn thought it would be too much to jump into forced menopause without some sort of help.
I promised her a year on the EM H.S. and the year is almost up. Can I just stop taking it? The bottle doesn't say what mg the tabs are. Does anyone have any idea what side effects I might have from stopping it?
BTW, I feel terrible, tired all the time, out of sorts, can't sleep, Tinnitus is worse (louder)...does it get any better?
I bet you're low in estrogen, too high in testosterone. Perhaps get your hormone levels checked (including thyroid) and then if you're low in estrogen, you could just add that back (Estrace pill or patch, ring, etc) and exclude the testosterone. Have read many women find the combo est/test pills to be too low in estrogen for systemic HRT, and it sounds like you're having symptoms of too high testosterone. I would recommend hormone testing and go from there.
Side effects from stopping suddenly for testosterone would not be much I imagine, but the stopping estrogen (no matter the amount) if you quit it cold turkey might be more severe (hot flashes, etc).
What about breaking your pill in 1/2 if you want to get off HRT completely, and weaning yourself down gradually to see if you can deal with the return of menopause?